# SDR ASMF200410014

- Difficulty date: October 19, 2004
- Submitted: October 26, 2004
- Operation: Air carrier
- Aircraft: N838AM
- Make and model: Doug DC-9-83
- Aircraft serial: 49397
- Aircraft time: 54,850 hours, 26,215 cycles
- Engine: Pwa JT8D219
- System (JASC): 3444 · Ground Proximity System
- Part: Computer
- Part number: 9650476088
- Part serial: 2569
- Condition: Failed
- Location: Gpws
- Part time: 5,952 hours, 3,567 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

DURING LT ENGINE STARTING, STRONG NOISE WAS HEARD.  CAPTAIN SHUTOFF ENGINE AND RETURNED TO PLATFORM. DURING CHECK, WAS DETECTED THAT THE NOISE WAS PRODUCED BY THE GPWS.  IT WAS DEFERRED IAW MEL 34-29.  DURING TRANSIT CHECK AT MEX, GPWS COMPUTER  WAS REPLACED IAW MM 34-45-01.  DURING OVERNIGHT SERVICE, GPWS WAS TESTED IAW MM 34-45-01, ALL CORRECT.
